MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY® PNEUMONIA PANEL PLUS

BIOFIRE DIAGNOSTICS, LLC FILMARRAY® PNEUMONIA PANEL PLUS
Model Number RFIT-ASY-0143
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation: the patient was a 65-year-old male.The customer reported that the patient was admitted to the hospital on (b)(6) 2025, with dyspnea and hemoptysis.At the time of testing, the patient was intubated and ventilated in the icu and on tazobactam.On (b)(6) 2025, a patient's bal sample was tested on filmarray pneumonia panel plus.The filmarray pneumonia panel plus reported all analytes as not detected.On (b)(6) 2025, the patient's sample was retested on the filmarray pneumonia panel plus.The filmarray pneumonia panel plus reported k.Oxytoca, k.Pneumoniae group, and ctx-m as detected.The customer reported chest computed tomography (ct) scan was suggestive of cytomegalovirus infection, clinical worsening and worsening of lesions.On an unknown date, meropenem for k.Pneumoniae esbl was introduced.The customer stated that the patient rapidly improved on (b)(6) 2025, with extubation.The patient died on (b)(6) 2025.Biofire's investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.Conclusion: investigation ongoing.
 
Event or Problem Description
Summary: (b)(6) france, reported a potential false negative klebsiella oxytoca, klebsiella pneumoniae group, and ctx-m result on the filmarray pneumonia panel plus after testing a patient's bronchoalveolar lavage (bal) sample.It is unknown if there was any impact to the patient due to the filmarray pneumonia panel plus result.Biofire has requested further information from the customer and is currently investigating this event.
 
Additional Manufacturer Narrative
Investigation: the patient was a 65-year-old male.The customer reported that the patient was admitted to the hospital on (b)(6) 2025, with dyspnea and hemoptysis.At the time of testing, the patient was intubated and ventilated in the intensive care unit (icu) and on tazobactam.On (b)(6) 2025, a patient's bal sample was tested on filmarray pneumonia panel plus.No results were obtained due to a control failure.The filmarray pneumonia panel plus was repeated 2 hours later.The filmarray pneumonia panel plus reported all analytes as not detected.On (b)(6) 2025, the patient's sample was retested on the filmarray pneumonia panel plus.The filmarray pneumonia panel plus reported k.Oxytoca, k.Pneumoniae group, and ctx-m as detected.The customer reported that the negative filmarray pneumonia panel plus results were communicated to the physician in the evening of (b)(6) 2025, and the modified result was provided in the early afternoon of (b)(6) 2025.The same sample was used for additional testing.An unknown pcr test was positive for epstein-barr virus and cytomegalovirus (cmv).The customer reported that quantitative culture identified 3×10² k.Pneumoniae esbl and 10² stenotrophomonas maltophilia.Note, the filmarray pneumonia panel plus does not detect s.Maltophilia.The patient's blood sample was also tested using an unknown pcr test and was positive for cmv.When asked if the patient was affected by the filmarray pneumonia panel plus result, the customer communicated the following: the patient was admitted to the hospital on (b)(6) 2025, with dyspnea and hemoptysis, chest computed tomography (ct) scan was suggestive of cytomegalovirus infection, clinical worsening and worsening of lesions on ct scan, meropenem for k.Pneumoniae esbl was introduced, rapid improvement was seen on (b)(6) 2025, with extubation, and the patient died on (b)(6) 2025.It is unknown if the patient was impacted by the filmarray pneumoniae panel plus result.Biofire requested clarification from the customer on whether the patient was affected by the filmarray pneumoniae panel plus result, but despite multiple attempts, no further information was provided.Conclusion: based on the information provided, the investigation found the most likely cause of the control failure and false negative k.Oxytoca, k.Pneumoniae, and ctx-m results was a reagent manufacturing error.Preliminary investigation into kit lot # 0979424/ pouch lot # 3blf24 of the filmarray pneumonia panel plus identified increased risk of control failures and false negative test results on this specific pouch lot.This was communicated to customers via field safety corrective action (fsca) fa-twd-000033, which was issued to subsidiaries and distributors on february 28, 2025.Biofire is currently investigating the issue and taking appropriate corrective and preventive actions.Biofire recommends that the customer follow the instructions in fsca fa-twd-000033, including stopping use and discarding product from kit lot # 0979424/ pouch lot # 3blf24.Clinical performances can be found in tables 22, 24, 56, and 59 of the filmarray pneumonia panel plus ifu (www.Online-ifu.Com/iti0038).
 
Event or Problem Description
Summary: (b)(6) hôpital (france) reported a control failure and a potential false negative klebsiella oxytoca, klebsiella pneumoniae group, and ctx-m result on the filmarray pneumonia panel plus after testing a patient's bronchoalveolar lavage (bal) sample.It is unknown if the patient was impacted due to the filmarray pneumonia panel plus result.Based on the information provided, the investigation found that the most likely cause of the control failure and the false negative k.Oxytoca, k.Pneumoniae, and ctx-m results was a reagent manufacturing error.

Brand Name
FILMARRAY® PNEUMONIA PANEL PLUS
Common Device Name
FILMARRAY® PNEUMONIA PANEL PLUS
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key21715470
Report Number3002773840-2025-00018
Device Sequence Number10010419
Product Code QDS
UDI-Device Identifier00815381020314
UDI-Public00815381020314
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K222601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Model NumberRFIT-ASY-0143
Device Lot Number0979424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale